# SDR 96ZZZX3383

- Difficulty date: June 10, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N123MA
- Make and model: Piper PA-31-350
- Aircraft serial: 318152024
- Engine: Lyc TIO540J2BD
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: TH08A60
- Condition: Failed
- Location: Shaft
- Component: Garrtt
- Stage of operation: IN
- Nature of condition: E, R
- Precautionary procedure: K

## Discrepancy

TURBO OVERHAULED 12-7-92, PLACED IN SERVICE 5-17-96.  AFTER TWENTY HOURS IN SERVICE, REPORTED INCREASED VIBRATION LEVEL, FOLLOWED BY MANIFOLD PRESSURE REDUCTION, THEN BY ENGINE COMPARMTENT FIRE.  FOUND TURBOSHAFT SHEARED, COMPRESSOR AND TURBINE WHEELS DAMAGED.  ALL ATTACHING HARDWARE HAD SHAKEN LOOSE FROM TURBO, ALL SAFETY PLATES, LOCK WASHERS, ETC., FOUND IN PLACE.
